Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Menopause/Hormonal Support


[Di...]

Recommended Posts

I tried .1 estrogen patch and 200 micronized oral progresterone and had a horrible anxiety reaction.  I'm still recovering from it and last dose was Saturday evening.    It really is a shame that a psychiatrist who is supposed to know about the benzos, would not have any caution about progesterone. 

Our allopathic medicine practice, here in the west, it's very fragmented.

My psychiatrist did not know about progesterone, and my gynaecologist did not know about benzodiazepines, and neither of them know the link between the two.

Link to comment
Share on other sites

  • Replies 1.5k
  • Created
  • Last Reply

Top Posters In This Topic

  • [Di...]

    225

  • [Sm...]

    61

  • [...]

    46

  • [va...]

    46

Top Posters In This Topic

Indeed, benzos are a hard way to learn but western medicine is definitely not holistic enough to deal with these kind of things. If only we had had broken our legs or something, then they would have been able to help ;)
Link to comment
Share on other sites

Indeed, benzos are a hard way to learn but western medicine is definitely not holistic enough to deal with these kind of things. If only we had had broken our legs or something, then they would have been able to help ;)

:smitten:

Link to comment
Share on other sites

Well, I'm back at the hormone connection to my depression.  It was existing before this benzo taper.  I have had hormone blood tests, including thyroid at T4, sex hormones (I'm out).  GYN appt on Wednesday.  I will have to use progesterone - I'm hoping there is a vaginal form that will do the job.  Worst case scenario an IUD.  I could also do cyclical oral progesterone.  I have heard and do agree that Progesterone acts on GABA like a benzo.  What would be the interference with the taper?  I read the old thread that was started by Diaz Pam - and many seemed to be able to get along with the progesterone.  I just don't know the effect of starting it while on the taper.  I believe my 1st try with this from the Dr. my psych referred me to was way too high of estrogen that may have shocked my CNS.  The following week I am also seeing a functional medicine Doctor who will hopefully be able to add her contribution to this mess and hopefully help get my system straightened out.  I just KNOW my hormones took a major crash after years of peri menopause.  Probably the shock of the withdrawals helped burn it all out finally.  I really don't know but I really want some relief. 
Link to comment
Share on other sites

Well, I'm back at the hormone connection to my depression.  It was existing before this benzo taper.  I have had hormone blood tests, including thyroid at T4, sex hormones (I'm out).  GYN appt on Wednesday.  I will have to use progesterone - I'm hoping there is a vaginal form that will do the job.  Worst case scenario an IUD.  I could also do cyclical oral progesterone.  I have heard and do agree that Progesterone acts on GABA like a benzo.  What would be the interference with the taper?  I read the old thread that was started by Diaz Pam - and many seemed to be able to get along with the progesterone.  I just don't know the effect of starting it while on the taper.  I believe my 1st try with this from the Dr. my psych referred me to was way too high of estrogen that may have shocked my CNS.  The following week I am also seeing a functional medicine Doctor who will hopefully be able to add her contribution to this mess and hopefully help get my system straightened out.  I just KNOW my hormones took a major crash after years of peri menopause.  Probably the shock of the withdrawals helped burn it all out finally.  I really don't know but I really want some relief.

I would avoid progesterone as many on here have had problems getting off it, it acts like another benzo.

If you have a womb, you do need it to oppose oestrogen, and if it were me, I would not take hormones knowing what I know now.

Link to comment
Share on other sites

  • 2 months later...

Has anyone changed that HRT while on their benzo? Did that go okay?

Be careful if you are on progesterone or synthetic progestins, as they act on GABA which needs to be kept as stable as possible.

Link to comment
Share on other sites

I just don't know what to do journey. I cannot keep taking these horrendous 5 week dips. Messaged you.

Sorry you are going through this, I replied.

Link to comment
Share on other sites

  • 1 month later...

Here is a question for all you post-menopausal women:

What do you do for vaginal atrophy?

 

My doctors recommend using estrogen cream (pea-sized bit on fingertip, applied directly to mouth of vagina and somewhat into it).  NOT talking about oral hormones, just topical cream only in vaginal area.

 

Supposedly this is a "miracle" and restores plumpness and health to dried up vaginal tissues; helps keep UTIs in check; helps keep vaginal biome balanced.

 

Also supposedly there is no need for progesterone for balance, and it can be used for a lifetime.

 

Also, also supposedly has pretty much no side effects.

 

Sounds too good to be true.

 

Is it safe for us?  Has anyone been using it without nasty repercussions?  I would LOVE it if it would work, but obviously am skeptical of ANY doctor advice at this point.  My doctor says to give it a try.  I told her that "trying" things doesn't work for us the way it works for other people.  I should have mentioned that it isn't USING the thing that can do damage, it is the STOPPING of things that can be more impactful.

 

Any advice, anyone?  I am experiencing such sensitivity, burning and inflammation feelings in my entire crotch area.  Sitting isn't easy for long.  I have to decide to do something, but what?  NOTE: I have been using vitamin E oil, applied sparingly around the vagina, but it is something that needs to be done several times a day.  It does help, some, though.

 

Help!

 

Thanks for anything you can provide.

Link to comment
Share on other sites

  • 2 weeks later...

Hello everyone,

 

Haven’t been on here for months. Wanted to let you all know that I’ve healed from my hormone replacement withdrawal and akathisia. If you search my name you can see my previous posts explaining what happened to me. I was very sick in withdrawal and had horrible akathisia. It’s by the grace of God that I’m healed now. I went through benzo withdrawal in 2014, and thought I’d be okay taking hrt almost 10 years later. Boy was I wrong! Please use my experience as a precautionary tale.

I will never take anything that affects my gaba receptors again. As a matter of fact, I take zero meds now, not even otc or vitamins, supplements or herbs. I get all my nutrients from whole, natural foods from the earth. This experience changed my life completely. I never want to go through any withdrawal ever again. Twice is more than enough for me. Thanks be to God that I’m alive, healthy, happy and well.

 

 

Laelani

   

Link to comment
Share on other sites


×
×
  • Create New...